Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 114, NWS Tulsa, OK

April 21, 2005LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2005, 11:11 PM CDT for LeFlore County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 11:11 PM CDT (04:11 UTC)
Expired
Apr 22, 2005, 12:00 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 27 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 220411
SVRTSA
OKC079-220500-
/O.NEW.KTSA.SV.W.0114.050422T0411Z-050422T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL MIDNIGHT CDT

* AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES NORTH OF BOKOSHE TO 26 MILES WEST OF
  BOKOSHE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOKOSHE...
  ARKOMA...POCOLA...SPIRO...PANAMA AND CAMERON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3510 9444 3509 9492 3521 9493 3520 9483
      3522 9481 3534 9480 3535 9471 3528 9467
      3528 9465 3533 9459 3530 9449 3537 9444
      3537 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:45 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 21, 10:45 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT THU APR 21 2005

.MESOSCALE DISCUSSION...
THE SCATTERED LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
ACROSS EASTRERN OKLAHOMA AND NORTHWEST ARKANSAS AT ABOUT 25 KNOTS.
THE LINE WILL EXTEND FROM EASTERN CARROLL COUNTY TO FORT SMITH TO
NORTH PUSHMATAHA COUNTY AROUND MIDNIGHT.

ELEVATED INSTABILITY AND MODERATE SHEAR ALOFT WILL CONTINUE TO
SUPPORT SOME WIND AND HAIL THREAT.  BEING THAT THE CONVECTION IS
ELEVATED NOW AND SYNOPTIC SCALE FORCING AS RATHER WEAK...ONLY A
BROKEN LINE OF STORMS IS EXPECTED WITH TRANSITORY SEVERE POTENTIAL
IN THE STRONGER CELLS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 21, 9:40 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT THU APR 21 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
940 PM CDT THU APR 21 2005

...SEVERE WEATHER CHANCES WILL CONTINUE THIS EVENING ACROSS PARTS OF
EASTERN OKLAHOMA AND ALL OF NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....ONGOING

DISCUSSION...

THE FOCUS FOR STORMS WILL CONTINUE ALONG OR JUST AHEAD OF A PRE
FRONTAL BOUNDARY THAT CURRENTLY EXTENDED FROM OTTAWA COUNTY
SOUTHWEST ACROSS WESTERN MCINTOSH COUNTY. STORMS HAVE BECOME MORE
LINEAR IN THE FORM OF A BROKEN SQUALL LINE THAT WAS ORIENTED JUST
AHEAD OF THE INITIAL BOUNDARY. THIS LINE OF STORMS WILL CONTINUE TO
MOVE EAST ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT. TORNADIC POTENTIAL HAS DECREASED AS STORMS HAVE
NOW EVOLVED INTO A SQUALL LINE. LARGE HAIL AND DAMAGING WINDS CAN BE
EXPECTED WITH ANY SEVERE STORMS THE REST OF TONIGHT.

THE SEVERE WEATHER THREAT WILL CONTINUE TO DECREASE FROM WEST TO
EAST AS THE FRONT CONTINUES TO MOVE ACROSS THE AREA TONIGHT. THE
FRONT IS EXPECTED TO EXIT NORTHWEST ARKANSAS BETWEEN 2 AND 3 AM

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL CONTINUE TO BE NEEDED ACROSS MUCH OF THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY....NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK
TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 21, 8:46 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT THU APR 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             2 SE INOLA              36.13N 95.48W
04/21/2005  1.50 INCH        ROGERS             OK   PUBLIC

0818 PM     HAIL             4 N WAGONER             36.02N 95.37W
04/21/2005  1.00 INCH        WAGONER            OK   AMATEUR RADIO

0818 PM     HAIL             1 W MAZIE               36.11N 95.38W
04/21/2005  1.75 INCH        MAYES              OK   AMATEUR RADIO

0834 PM     TSTM WND GST     4 N WAGONER             36.02N 95.37W
04/21/2005  65 MPH           WAGONER            OK   AMATEUR RADIO

0840 PM     HAIL             3 N WAGONER             36.00N 95.37W
04/21/2005  1.00 INCH        WAGONER            OK   AMATEUR RADIO

&&

SAA
Special weather statement, Apr 21, 9:01 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT THU APR 21 2005

OKZ057-061-220301-
CRAIG OK-ROGERS OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 181 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 2 COUNTIES

IN NORTHEAST OKLAHOMA

CRAIG... ROGERS...

THIS INCLUDES THE CITIES OF...CLAREMORE...CATOOSA AND VINITA.

OKZ060-220301-
TULSA OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 182 FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 1 COUNTY

IN NORTHEAST OKLAHOMA

TULSA...

THIS INCLUDES THE CITIES OF...TULSA.

F...CLAREMORE...CATOOSA AND VINITA.

OKZ058-062>063-220600-
DELAWARE OK-MAYES OK-OTTAWA OK-

...TORNADO WATCH NUMBER 181 REMAINS VALID UNTIL 1 AM CDT FOR THE
FOLLOWING AREA...

IN OKLAHOMA THIS WATCH INCLUDES 3 COUNTIES

IN NORTHEAST OKLAHOMA

DELAWARE... MAYES... OTTAWA...

THIS INCLUDES THE CITIES OF...JAY...CHOUTEAU AND MIAMI.

ARZ001>002-010>011-019>020-029-OKZ066>076-220600-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK-
CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK-
MCINTOSH OK-MUSKOGEE OK-OKMULGEE OK-PITTSBURG OK-
SEQUOYAH OK-WAGONER OK-

...SEVERE THUNDERSTORM WATCH NUMBER 182 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR... OKMULGEE... WAGONER...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH...
EUFAULA...SALLISAW...OZARK...CHARLESTON...TAHLEQUAH...STIGLER...
MUSKOGEE...STILWELL...WESTVILLE...BERRYVILLE...EUREKA SPRINGS...
WAGONER...COWETA...FORT SMITH...MCALESTER...VAN BUREN...POTEAU...
WILBURTON...FAYETTEVILLE...SPRINGDALE...OKMULGEE...
HENRYETTA AND HUNTSVILLE.
Special weather statement, Apr 21, 9:24 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT THU APR 21 2005

OKZ062-067-068-220300-
CHEROKEE OK-MAYES OK-WAGONER OK-
924 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     SOUTHERN MAYES AND NORTHEAST WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

AT 924 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
EAST OF MURPHY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LOST CITY...PEGGS...MURPHY...LOCUST
GROVE AND ROSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 21, 10:06 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT THU APR 21 2005

OKZ058-062>063-220415-
DELAWARE OK-MAYES OK-OTTAWA OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 181 FOR
THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 3 COUNTIES

IN NORTHEAST OKLAHOMA

DELAWARE... MAYES... OTTAWA...

THIS INCLUDES THE CITIES OF...JAY...CHOUTEAU AND MIAMI.

OKZ066>067-220415-
OKMULGEE OK-WAGONER OK-

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 182 FOR THE FOLLOWING AREA...

IN OKLAHOMA THIS CANCELS 2 COUNTIES

IN NORTHEAST OKLAHOMA

OKMULGEE... WAGONER...

THIS INCLUDES THE CITIES OF...OKMULGEE...HENRYETTA...
WAGONER AND COWETA.

ARZ001>002-010>011-019>020-029-OKZ068>076-220600-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK-
CHEROKEE OK-HASKELL OK-LATIMER OK-LE FLORE OK-
MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-

...SEVERE THUNDERSTORM WATCH NUMBER 182 REMAINS VALID UNTIL 1 AM CDT
FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES

IN NORTHWEST ARKANSAS

BENTON... CARROLL... CRAWFORD...
MADISON... WASHINGTON...

IN WEST CENTRAL ARKANSAS

FRANKLIN... SEBASTIAN...

IN OKLAHOMA THIS WATCH INCLUDES 9 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE... MUSKOGEE... SEQUOYAH...

IN NORTHEAST OKLAHOMA

ADAIR...

IN SOUTHEAST OKLAHOMA

HASKELL... LATIMER... LE FLORE...
MCINTOSH... PITTSBURG...

THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS...
ROGERS...BENTONVILLE...MCALESTER...POTEAU...TAHLEQUAH...
FORT SMITH...CHECOTAH...EUFAULA...SALLISAW...STIGLER...
WILBURTON...VAN BUREN...OZARK...CHARLESTON...FAYETTEVILLE...
SPRINGDALE...MUSKOGEE...HUNTSVILLE...STILWELL AND WESTVILLE.
Special weather statement, Apr 21, 10:34 PM CDT, 37 minutes before
OKZ070-072-220415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT THU APR 21 2005

OKZ070-072-220415-
MUSKOGEE OK-SEQUOYAH OK-
1034 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

AT 1034 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WEBBERS FALLS...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...GANS...MULDROW...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND WEBBERS FALLS.

A LARGE PORTION OF SOUTHERN MUSKOGEE AND SEQUOYAH COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 21, 10:53 PM CDT, 18 minutes before
ARZ001-002-220500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1053 PM CDT THU APR 21 2005

ARZ001-002-220500-
BENTON AR-CARROLL AR-
1053 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND BENTON

AT 1053 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GATEWAY TO ROGERS...MOVING EAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT
HILL...OAK GROVE...ROGERS...GATEWAY...BERRYVILLE...EUREKA
SPRINGS...GREEN FOREST...COIN...AND BEAVER LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:20 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner55 min
Apr 21, 7:33 PM CDTSevere Thunderstorm WarningTSAMayes57 min
Apr 21, 7:34 PM CDTTornado WarningTSARogers26 min
Apr 21, 7:58 PM CDTTornado WarningTSAMayes, Rogers, Wagoner47 min
Apr 21, 8:17 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 21, 8:40 PM CDTTornado WarningTSACherokee, Wagoner65 min
Apr 21, 8:52 PM CDTSevere Thunderstorm WarningTSADelaware68 min
Apr 21, 9:29 PM CDTSevere Thunderstorm WarningTSACherokee46 min
Apr 21, 10:15 PM CDTSevere Thunderstorm WarningTSACherokee30 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAMuskogee, Sequoyah46 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 21, 11:02 PM CDTSevere Thunderstorm WarningTSAHaskell30 min
Apr 21, 11:23 PM CDTSevere Thunderstorm WarningTSASequoyah37 min
Apr 21, 11:59 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Apr 22, 12:41 AM CDTSevere Thunderstorm WarningTSALeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.